MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG STAT; HUMAN CHORIONIC GONADOTROPIN TEST

ROCHE DIAGNOSTICS ELECSYS HCG STAT; HUMAN CHORIONIC GONADOTROPIN TEST
Catalog Number 08890595190
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e801 immunoassay analyzer serial number was (b)(6).The last calibration was performed on (b)(6) 2023 and the signals were not within specifications.The qc was within ranges prior to the event.On (b)(6) 2023, the alarm trace showed multiple alarms including a sample clot detection, abnormal aspiration, cleancell short and preclean short alarms.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 2 patient samples tested with elecsys hcg stat assay on a cobas e801 immunoassay analyzer.Sample 1 (patient 1) was tested on (b)(6) 2023: initial result: 2.66 miu/ml.The physician questioned this result as it did not match the patient's medical diagnosis of an ectopic pregnancy and requested that the sample be re-tested.1st repeat result: >10000 miu/ml (original sample re-tested on a different e801 analyzer).2nd repeat result: around 68000 miu/ml (tested on a competitor instrument).3rd repeat result on (b)(6) 2023: 48124 miu/ml (tested with a 100 dilution on the e801 module in question).Sample 2 (patient 2) was tested on (b)(6) 2023: initial result: 1.68 miu/ml.Repeat result: 10000 miu/ml accompanied by a data flag.
 
Additional Manufacturer Narrative
A general reagent problem can be excluded because the qc prior to the event was within ranges.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS HCG STAT
Common Device Name
HUMAN CHORIONIC GONADOTROPIN TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17856003
Report Number1823260-2023-03157
Device Sequence Number3353053
Product Code DHA
UDI-Device Identifier07613336169223
UDI-Public07613336169223
Combination Product (Y/N)Y
Initial Reporter CountryIS
PMA/510(K) Number
K203227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number08890595190
Device Lot Number66345901
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale